It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: LPN reduced my Grandmothers Dyazide

Re: LPN reduced my Grandmothers Dyazide

[ Back to Messages ]

Message

Posted by Betty on October 07, 2000 at 02:30:03:

In Reply to: Re: LPN reduced my Grandmothers Dyazide posted by Karen Hewett on October 06, 2000 at 21:09:50:

: Hello, I just read your post about your grandmother. I realize your gm's niece is a nurse, however I have a doctorate degree in pharmacy...and I know that Dyazide is a water-pill used to reduce fluid in people who have high blood pressure or chf.....It is in my professional opinion that your gm does not need to be changed from her normal medication routine. The infection probably contributed to her immune system not being up to par and might allow chf to become worsened , but the lack of enough of the dyazide could have worsened it......and it is NOT her place to change any of the way she takes any of her medications!! Her doctor needs to be contacted right away so that he can know that she has not been following the schedule that HE ordered because if something were to happen to her, such as having a heart attack because of going into chf again, then he would not know that she had been taken off the every day dosing of her water pill and been changed to an every other day dosing......it may not be causing her to lose enough fluid...if she isn't losing enough fluid then her feet may swell too much, or her body retain too much fluid, and that can precipitate congestive heart failure.
: Please take care of your grandmother and contact her doctor so that she doesn't suffer any undue effects because of someone else thinking that they are so smart and know everything. I lost my grandmother at 84 to chf...it just got worse and worse until she had a massive heart attack.
: Please help her.
: your friend,
: karen

Hi Karen, Thank you for your reply. I dont know what to do. My father refuses to believe she would intentionally hurt her. He allows the niece to make all major decisions for my GM. She has basically moved in and taken over. My GM thinks her niece had good intentions but she is still afriad of her. She is the kind of person that would take no for an answer. Her niece is now saying that it was my GM's idea to decrease the Dyazide. My GM would never tamper with her own meds. She is even afraid of baby asprin and tylenol. I have already spoke to her doctor about this. He said to tell the niece that unless she had a dr's license, she should leave her meds alone and anyway that it was illegal. My father did not tell her what the dr said. He did tell her to resume her regular dosage. She's not the kind of person that can be told what to do. I am really concerned about my GM. If she is an LPN, I feel like she should have known better. Hopefully I will come up with a plan. I appreciate your help. Betty



Follow Ups




All times are GMT -7. The time now is 05:24 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!